MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG SCISSORS 5MM O.D.,NON HF SERIES; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG SCISSORS 5MM O.D.,NON HF SERIES; ULTRASONIC SURGICAL DEVICE
Model Number T3095
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for investigation.Scratches were observed at the distal end of the probe.The surface of the probe was worn out severely, and the metal surface was exposed.Also, scratches were observed on the metal surface.The location of the scratches on the metal surface was matched with the position of the scratches on the distal end of the probe.Investigation was carried out by connecting aomori olympus sonosurg-g2, t2h-c, maj-1121, and maj-51 to the returned device to confirm the condition of the ultrasonic output activation.The output was activating without any problems, and the ultrasonic output warning did not occur.The probe holder was detached.Manufacturing record investigation: the dhr with the serial number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.Ultrasonic output.Damage of the probe during normal use.Actuation test - ultrasonic oscillation.Amplitude value test  amplitude.Appearance test - appearance.Labeling review: the content of the instruction manual (drawing number: ge3691, revision number: 19 ) was confirmed.The instruction manual contains the necessary and enough information to handle the device as follows: do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section, or cause it to detach or premature wear in the grasping surface.Before each case, prepare and inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as instructed in their respective instruction manuals.Should the slightest irregularity be observed, do not use this instrument and see chapter 8, troubleshooting.If the irregularity is still observed after consulting chapter 8, contact olympus.Damage or irregularity may compromise patient or user safety and may result in more severe equipment damage.Examine the instrument thoroughly after each use.If any abnormality is detected, do not use the instrument, and contact olympus.Conclusion summary: based on the investigation result, a likely factor of the event might be the following: the grasping surface was severely worn out.It can be inferred that the ultrasonic output was possibly activating while the metal area under the grasping surface was contacting the probe, causing scratches on the probe.It can be inferred that the ultrasonic output was repeatedly activated while the grasping section was closed without grasping anything in between the grasping section and the distal end of the probe, or the ultrasonic output was repeatedly activated when completion of the tissue dissection was not confirmed.This might have caused the grasping surface to wear out severely.A likely mechanism causing detachment of the probe holder might be the following: due to the heat of autoclave, the adhesive agent which affixes the pipe deteriorated.A device such as a brush with a thin tip was inserted from the distal end of the insertion portion for cleaning.This pressed the probe holder, causing the peeling.Due to the repeated used of the device with the condition stated 1 and 2, the peeling progressed.As a result, the probe holder detached.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the application specialist that during preparation for the planed procedure, the probe was defect and damaged.The product was purchased on 11.03.2020 there was no patient injury reported.On 2021/5/25 omsc accepted the subject device and found that the tissue pad was severely worn.

Brand Name
SONOSURG SCISSORS 5MM O.D.,NON HF SERIES
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11945506
Report Number8010047-2021-07159
Device Sequence Number11804036
Product Code LFL
UDI-Device Identifier04953170208539
UDI-Public04953170208539
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberT3095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1